Alert archive / West Virginia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 30, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 28, 2009, 10:28 PM EDT for Raleigh County, Wyoming County, West Virginia. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2009, 10:28 PM EDT (02:28 UTC)
- Expired
- May 28, 2009, 11:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Raleigh County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 65 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 10:40 PM EDT | TSTM WND DMG | Kopperston, WV | TREES DOWN. |
| May 28, 10:40 PM EDT | HAIL 0.88 | Kopperston, WV | |
| May 28, 10:49 PM EDT | HAIL 0.75 | Oceana, WV | EVENT OCCURRED BETWEEN 1034 PM 05/28/2009 AND 1049 PM 05/28/2009 |
| May 28, 10:55 PM EDT | HAIL 0.88 | Kopperston, WV | |
| May 28, 11:22 PM EDT | HAIL 0.88 | Crab Orchard, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 290228
SVRRLX
WVC081-109-290330-
/O.NEW.KRLX.SV.W.0030.090529T0228Z-090529T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1028 PM EDT THU MAY 28 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL RALEIGH COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BECKLEY...
NORTHERN WYOMING COUNTY IN WEST VIRGINIA...
* UNTIL 1130 PM EDT
* AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OCEANA...OR 11 MILES NORTHWEST OF PINEVILLE...AND MOVING EAST AT 25
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
FALLS STATE PARK...SOPHIA...DRY CREEK...CRAB ORCHARD...COAL CITY...
MABSCOTT...MACARTHUR...PROSPERITY...BRADLEY...BEAVER...STANAFORD...
SHADY SPRING...PINEY VIEW AND DANIELS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3763 8176 3768 8176 3770 8171 3776 8176
3779 8162 3776 8157 3780 8152 3783 8153
3783 8156 3787 8156 3790 8146 3786 8110
3785 8108 3785 8106 3767 8101 3761 8106
TIME...MOT...LOC 0228Z 268DEG 23KT 3772 8164
$$
082 follow-up statements
000
WWUS51 KRLX 290304
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1104 PM EDT THU MAY 28 2009
WVC109-290314-
/O.CAN.KRLX.SV.W.0030.000000T0000Z-090529T0330Z/
WYOMING WV-
1104 PM EDT THU MAY 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WYOMING COUNTY IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3762 8135 3774 8142 3779 8147 3790 8146
3786 8110 3784 8108 3785 8106 3767 8101
3764 8105 3762 8106 3761 8111
TIME...MOT...LOC 0304Z 268DEG 23KT 3773 8135
$$
WVC081-290330-
/O.CON.KRLX.SV.W.0030.000000T0000Z-090529T0330Z/
RALEIGH WV-
1104 PM EDT THU MAY 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR CENTRAL RALEIGH COUNTY...
AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BOLT...OR 11 MILES SOUTHWEST OF BECKLEY...MOVING EAST AT
25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLEN
DANIEL...LESTER...SOPHIA...DRY CREEK...CRAB ORCHARD...JOSEPHINE...
COAL CITY...MABSCOTT...MACARTHUR...PROSPERITY...BRADLEY...BEAVER...
STANAFORD...GHENT...SHADY SPRING...PINEY VIEW AND DANIELS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3762 8135 3774 8142 3779 8147 3790 8146
3786 8110 3784 8108 3785 8106 3767 8101
3764 8105 3762 8106 3761 8111
TIME...MOT...LOC 0304Z 268DEG 23KT 3773 8135
$$
30000
WWUS51 KRLX 290331
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1131 PM EDT THU MAY 28 2009
WVC081-290342-
/O.EXP.KRLX.SV.W.0030.000000T0000Z-090529T0330Z/
RALEIGH WV-
1131 PM EDT THU MAY 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RALEIGH COUNTY HAS
EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3762 8135 3774 8142 3779 8147 3790 8146
3786 8110 3784 8108 3785 8106 3767 8101
3764 8105 3762 8106 3761 8111
TIME...MOT...LOC 0304Z 268DEG 23KT 3773 8135
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 10:24 PM EDT, 4 minutes earlier.
Area forecast discussion, May 28, 10:24 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1024 PM EDT THU MAY 28 2009
.SYNOPSIS...
COLD FRONT MOVES THROUGH LATE TONIGHT AND EARLY FRIDAY MORNING.
DRIER AIR MASS MOVING IN FRIDAY. UPPER LEVEL DISTURBANCE SATURDAY
WITH SECONDARY COLD FRONT SATURDAY NIGHT.
&&
.NEAR TERM /THROUGH FRIDAY/...
UPDATED ZONES FOR EXPIRED SEVERE THUNDERSTORM WATCH. ALSO TWEEKED
POPS AND CLOUDS FOR CURRENT CONVECTION AND FRONTAL POSITION. KEPT
FFA GOING DESPITE QUICK MOVEMENT OF STORMS. GROUND IS SATURATED IN
MOST PLACES AND A QUICK INCH OUT THESE STORMS IS NOT OUT OF THE
QUESTION. KEPT CURRENT THINKING OF LOW CLOUDS AND DRIZZLE AFTER
FRONTAL PASSAGE THEN CLEARING WITH DRIER AIR MAKING ITS WAY IN
FRIDAY AFTERNOON. REST OF NEAR TERM FORECAST ON TRACK AND NO
OTHER CHANGES ARE EXPECTED.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
DRIER NORTHWESTERLY FLOW WILL MOVE INTO THE CWA FRIDAY NIGHT AS THE
UPPER LEVEL TROUGH CONTINUES TO MOVE EAST OF THE REGION. ON
SATURDAY...UNSETTLED WEATHER RETURNS TO THE REGION AS A SERIES OF
SHORTWAVES MOVE THROUGH THE REGION...FOLLOWED BY A SECONDARY COLD
FRONT SATURDAY NIGHT/EARLY SUNDAY. MOISTURE WITH THESE DISTURBANCES
ON SATURDAY LOOKS TO BE LIMITED...WITH MODELS INDICATING PW VALUES
OF GENERALLY LESS THAN 1.2 INCHES. FURTHERMORE...MODEL SOUNDINGS
CONTINUE TO INDICATE WINDS ABOVE 10K FEET OF AT LEAST 30 TO 40
KTS...SO NOT EXPECTING ANY WATER PROBLEMS AT THIS POINT. SUNDAY
LOOKS TO BE DRIER ACROSS MUCH OF THE REGION...ALTHOUGH HAVE
CONTINUED TO KEEP A SLIGHT CHANCE OF POPS IN THE FORECAST IN THE
SOUTHERN ZONES AND OVER THE MOUNTAINS...AS WEAK DISTURBANCES
CONTINUE TO MOVE THROUGH THE FLOW.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
PRECIPITATION MOVES BACK INTO THE FORECAST BY MONDAY
AFTERNOON...MAINLY FOR THE SOUTHERN ZONES AS A DISTURBANCE MOVES
TOWARDS THE REGION FROM THE SOUTHWEST. PRECIPITATION BECOMES MORE
WIDESPREAD TUESDAY AND WEDNESDAY AS ANOTHER COLD FRONT SLOWLY SAGS
SOUTH TOWARDS THE REGION. SEVERAL IMPULSES MOVING THROUGH THE FLOW
WILL KEEP A MENTION OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR
THE REMAINDER OF THE EXTENDED. HAVE CONTINUED TO MAINTAIN A SLIGHT
CHANCE OF POPS FOR THE REMAINDER OF THE EXTENDED DUE TO MODEL
UNCERTAINTY AND AS TIMING OF INDIVIDUAL IMPULSES WILL BE DIFFICULT.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
LINE OF THUNDERSTORMS MOVING THROUGH CKB/EKN LINE WILL CONTINUE TO
MOVE EASTWARD AND OUT OF THE REGION BY 02Z. BRIEF MVFR TO IFR
CONDTIONS WITH SOME WIND GUSTS 15KTS-25KTS. SOME SCATTERED SHOWERS
AND THUNDERSTORMS FROM JKL/BKW LINE WILL ALSO CONTINUE TO MOVE
THROUGH THE REGION THROUGH 02Z-03Z.
COLD FRONT OVER OH AND WRN KY WILL CONTINUE TO MOVE EASTWARD AND
AFFECT THE REGION BETWEEN 02Z-04Z FROM PKB/HTS LINE AND THEN
ELSEWHERE AFT 05Z-06Z. MVFR TO IFR CONDITIONS IN SHOWERS AND
THUNDERSTORMS WITH THE FRONT. AFTER FRONT PASSES MVFR TO IFR CIGS
AND VSBYS IN FOG TO DEVELOP. LOW CEILINGS LINGERING OVER WV
MOUNTAINOUS COUNTIES THROUGH 18Z...WHILE BECOMING SCT FROM OHIO
RIVER ON W 15-18Z FRIDAY.
AVIATION OUTLOOK /BEYOND 00Z SATURDAY/...
SOME IFR FOG IN THE COOLER AIR FRIDAY NIGHT.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...FOR THE
POSSIBILITY OF DOWNPOURS WITH ENOUGH RAIN TO CAUSE SMALL STREAM
FLOODING. SEE CRWFFARLX.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 4 AM EDT FRIDAY FOR WVZ005>011-013>020-
024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT FRIDAY FOR OHZ066-067-075-076-
083>087.
KY...FLASH FLOOD WATCH UNTIL 4 AM EDT FRIDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 4 AM EDT FRIDAY FOR VAZ003-004.
&&
SYNOPSIS...KTB
NEAR TERM...SL/JS
SHORT TERM...SL
LONG TERM...SL
AVIATION...JS
HYDROLOGY...Hazardous weather outlook, May 28, 10:16 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1016 PM EDT THU MAY 28 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-300230- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1016 PM EDT THU MAY 28 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...A FEW OF THE THUNDERSTORMS TONIGHT COULD CONTAIN STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 7:23 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 723 PM EDT THU MAY 28 2009 VAZ004-WVZ024-033-034-290015- BUCHANAN-MCDOWELL-MINGO-WYOMING- 723 PM EDT THU MAY 28 2009 ...STRONG THUNDERSTORMS WILL AFFECT MCDOWELL...NORTHEASTERN BUCHANAN...SOUTHEASTERN MINGO AND WEST CENTRAL WYOMING COUNTIES... AT 721 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM GILBERT CREEK TO JOLO TO STACY...MOVING EAST AT 20 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS ARE CAPABLE OF PRODUCING HALF AN INCH OF RAIN IN JUST 15 MINUTES. THESE STORMS WILL BE NEAR R.D. BAILEY LAKE...JOLO...IAEGER...AND BRADSHAW AROUND 730 PM...R.D. BAILEY LAKE...AND AVONDALE AROUND 735 PM...HANOVER AROUND 740 PM...COALWOOD AROUND 750 PM...BAILEYSVILLE AND AND WAR AROUND 755 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
Special weather statement, May 28, 7:48 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 748 PM EDT THU MAY 28 2009 WVZ028-030-038-039-047-290030- BRAXTON-LEWIS-RANDOLPH-UPSHUR-WEBSTER- 748 PM EDT THU MAY 28 2009 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN BRAXTON...NORTHERN WEBSTER...SOUTH CENTRAL LEWIS...SOUTHERN UPSHUR AND WESTERN RANDOLPH COUNTIES... AT 744 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM WALKERSVILLE TO CENTRALIA...MOVING NORTHEAST AT 40 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING HALF AN INCH OF RAIN IN JUST 15 MINUTES. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR CLEVELAND AROUND 800 PM...KANAWHA HEAD AROUND 805 PM...TALLMANSVILLE AROUND 815 PM...ELLAMORE AROUND 820 PM AND COALTON AROUND 830 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
Special weather statement, May 28, 8:10 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 810 PM EDT THU MAY 28 2009 WVZ025-290045- LOGAN- 810 PM EDT THU MAY 28 2009 ...A STRONG THUNDERSTORM WILL AFFECT LOGAN COUNTY... AT 810 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED NEAR SWITZER...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING HALF AN INCH OF RAIN IN JUST 15 MINUTES. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR MAN AROUND 815 PM...MALLORY AROUND 820 PM AND BLAIR AROUND 825 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
Local storm report, May 28, 8:50 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
850 PM EDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG GRAFTON 39.34N 80.02W
05/28/2009 TAYLOR WV FIRE DEPT/RESCUE
POWER LINES DOWN AND POWER OUTAGES.
&&
ABEAVERSLocal storm report, May 28, 8:52 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
852 PM EDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG THORNTON 39.35N 79.94W
05/28/2009 TAYLOR WV FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN.
&&
ABEAVERSSpecial weather statement, May 28, 9:47 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 947 PM EDT THU MAY 28 2009 WVZ025-290300- LOGAN- 947 PM EDT THU MAY 28 2009 ...THUNDERSTORMS WITH HEAVY DOWNPOURS WILL AFFECT LOGAN COUNTY... AT 945 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS...LOCATED NEAR DELBARTON...MOVING EAST AT 20 MPH. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS HAVE THE CAPABILITY OF PRODUCING HALF AN INCH OF RAIN IN A SHORT PERIOD OF TIME. PEA-SIZED HAIL ARE ALSO POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR HOLDEN AROUND 1000 PM...SARAH ANN AROUND 1005 PM...CHAUNCEY...SWITZER...SARAH ANN...AND MOUNT GAY AROUND 1010 PM...SWITZER...LOGAN...AND WEST LOGAN AROUND 1015 PM AND MAN AROUND 1025 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:10 PM EDT | Flash Flood Warning | RLX | Mingo | 3 hr |
| May 28, 11:55 PM EDT | Flash Flood Warning | RLX | Mingo | 80 min |
| May 29, 12:22 AM EDT | Severe Thunderstorm Warning | RLX | McDowell | 53 min |
| May 29, 2:22 AM EDT | Severe Thunderstorm Warning | RLX | Mason | 53 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.